Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BrittneyCrabtree

Using a new cream. Any advice/ perspective?

Recommended Posts

I was perscribed differin and benzaclin about a month ago, and so far have been only using the differin cream.

(I am skeptical about benzaclin because I have never used it before, and I am unframiliar with benzoyl peroxide products as a whole. I have heard it prolonges the post secondary marks.)

So I have started with using differin as a spot treatment at night.

It's been 4 weeks and the forth week (this one) I have been pretty depressed due to a huge outbreak on my cheeks. I've always had problems with acne on my cheeks, but it seems this has made it worse. They are pretty big, swollen but not cystic. I'm wondering if it's just the cream clearing from the inside of my pores then out?

Does anyone have any advice.

Should I give this cream a chance still or quit using it? Maybe add the benzaclin....?

So far I use a basic sylicic acid cream wash on my face (2%)

aloe vera gel, and a sensitive skin moisturizer with SPF 15.

Edited by BrittneyCrabtree
Link to comment
Share on other sites

I was perscribed differin and benzaclin about a month ago, and so far have been only using the differin cream.

(I am skeptical about benzaclin because I have never used it before, and I am unframiliar with benzoyl peroxide products as a whole. I have heard it prolonges the post secondary marks.)

So I have started with using differin as a spot treatment at night.

It's been 4 weeks and the forth week (this one) I have been pretty depressed due to a huge outbreak on my cheeks. I've always had problems with acne on my cheeks, but it seems this has made it worse. They are pretty big, swollen but not cystic. I'm wondering if it's just the cream clearing from the inside of my pores then out?

Does anyone have any advice.

Should I give this cream a chance still or quit using it? Maybe add the benzaclin....?

So far I use a basic sylicic acid cream wash on my face (2%)

aloe vera gel, and a sensitive skin moisturizer with SPF 15.

With retinoid products like Differin you can and probably will get an initial breakout. That is what you are experiencing right now it sounds like. You have to give it at least 3 months to see results that are really really noticeable. I would recommend using the other cream you got to see results faster. Retinoids can cause the IB but I think it's worth it to see the long term results. Hang in there! I wouldn't use the SA wash right now... Try using a more simple cleanser. SA is probably irritating your skin right now with the Differin.

Link to comment
Share on other sites

I was perscribed differin and benzaclin about a month ago, and so far have been only using the differin cream.

(I am skeptical about benzaclin because I have never used it before, and I am unframiliar with benzoyl peroxide products as a whole. I have heard it prolonges the post secondary marks.)

So I have started with using differin as a spot treatment at night.

It's been 4 weeks and the forth week (this one) I have been pretty depressed due to a huge outbreak on my cheeks. I've always had problems with acne on my cheeks, but it seems this has made it worse. They are pretty big, swollen but not cystic. I'm wondering if it's just the cream clearing from the inside of my pores then out?

Does anyone have any advice.

Should I give this cream a chance still or quit using it? Maybe add the benzaclin....?

So far I use a basic sylicic acid cream wash on my face (2%)

aloe vera gel, and a sensitive skin moisturizer with SPF 15.

Sensitive skin cleanser, not a medicated one. Add the Benzaclin as that will help reduce the initial breakout from the retinoid. The Differin isn't meant to be a spot treatment; it's supposed to be for the whole face so that the whole face exfoliates evenly and derives the benefit of the retinoid. It helps adjust/normalize skin shedding and you want that process all over your face, not just in spots. As the Differin is also an exfoliant, it will help (in many cases) with reducing the appearance and duration of red marks.

Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html Please also realize that at least three months on the medication is required for noticing full benefit. You may experience an 'initial breakout' (explained in previous link) that's due to the purging effect of retinoids.

Link to comment
Share on other sites

I used Differin for a time and did not see any results. I too suffer from breakouts on my cheeks and just discovered the obagi skin care line. I used the normal to dry cleanziderm system (the normal to oily one is too harsh for my sensitive skin) for a month and then suddenly all of the discoloration and spots on my cheeks dissapeared. My skin is baby soft now, I can't believe it!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×